Botox bruises. How long will it last? (Photo)

I had Botox 7 days ago and have a bad burise on my eye how long will it last

Doctor Answers 18

Bruising after Botox

Unfortunately bruising can occur after Botox injections. They may last anywhere from 4 days to two weeks depending on if you are on vitamin E, aspirin, or any other blood thinners. Products like Arnica, bromelin, or pineapple may help speed the resolution. For future injections, you may want to avoid garlic, ginkgo, ginger , vitamin E, aspirin, Motrin, shiitake mushrooms. All these products thin your blood and make you prone to bruising. A surgeon with advanced knowledge of anatomy of eyelids brows, forehead , and face is helpful. Good luck.


Philadelphia Oculoplastic Surgeon
3.7 out of 5 stars 3 reviews

Botox

This is annoying! Bruises can typically last about a week. I would suggest ice packs for the first couple days to help resolve the swelling. Arnica is a gel that you can apply on top Or pill that you can take and you can get this for most health food nutrition stores.Don't worry, the Botox will be worth it!

Mark T. Boschert, MD
Saint Louis Plastic Surgeon
4.9 out of 5 stars 20 reviews

Bruises after Botox,

My recommendation would be to apply arnica. Arnica is a plant extract that helps bruises resolve more quickly. You can find it at whole foods or some dermatology/aesthetic offices sell it. It really does help.  Bruises can be treated with a laser however not on the eyelid like yours, so your best option is arnica. Also eat some pinapple; it contains bromelin which also helps with bruising.

Bruising from Botox

Even the most experienced injector can cause a bruise from injections around the eyes.  However, in my hands, it would be very uncommon to cause a bruise of this type after Botox.  Most of the time the veins can be visualized and avoided.  I do superficial injections around the eyes and the needle is barely under the skin.  If I see any bleeding at any of the injection sites, I apply immediate pressure which usually helps prevent bruising.  If a patient takes blood thinners such as aspirin, there is a higher risk of getting a bruise.  The good news is that bruises go away with time.  Pulsed dye laser can be performed to make a bruise go away faster but laser treatment is more difficult around the eyes. 

Richard Ort, MD
Lone Tree Dermatologic Surgeon
5.0 out of 5 stars 22 reviews

How long will bruising last

Hello Blue eye (love the name),

For those who do get a bruise with injections how long they last depends on the bruise. For the very small little dots where the needle went in, those are gone within a few days.  Your picture shows you developed a pretty sizeable bruise.  Most of these are gone within about 2 weeks of injection.  If you've had a bruise elsewhere however long that took to go away will give you a good idea of how long this will take to go away. 

I hope that helps and good luck. 

William Marshall Guy, MD
The Woodlands Facial Plastic Surgeon
5.0 out of 5 stars 25 reviews

Botox and Bruising

Unfortunately bruising is the most common side effect from Botox injections.  Your bruise will continue to change colors as it absorbs and it may even head down to the under eye area.  I would expect the discoloration to last another week or so.  You can use certain colors of concealer to help hide the bruising.  Best of luck!

Botox and bruising

Thank you for your question.  Fortunately, bruising is rare and temporary with Botox.  This should resolve shortly.  You can take Arnica and Bromelain, or eat pineapples to help resolve the bruise earlier.  As well next time you have an injecatbale done you can take either Arnika Forte beforehand or ask them to place Cearna stickers behind your ears to prevent bruising.  Finally, you may want to seek out a provider who uses an Accuvein to visualize your vessels prior to placing the injections so as to guarantee that the vessels won't be punctured further diminishing the risk of bruising.  Regards, Dr. Matt Elias 

Matthew Elias, DO, FAAD
Fort Lauderdale Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

Bruising After Botox

Hello, 

Thank you for your question. 

Unfortunately a common side effect from Botox is bruising. Bruises may last up to 14 days, depending on the individual.

Should you be concerned, I'd recommend booking a follow-up with  your qualified injector to discuss your experience and options. 

Take care. 

Laser treatment for bruising after Botox injections

I am sorry that you bruised after your Botox injection. Lasers can be used to help these bruises resolve very quickly. It would be worth asking your injector if they can either treat your bruising with a laser or suggest someone who may be able to do that for you if you are trying to make the bruise go away as quickly as possible. Laser treatment for bruising is safe and effective.

Brian Biesman, MD
Nashville Oculoplastic Surgeon
4.8 out of 5 stars 41 reviews

Arnica gel works well for bruises from facial injections

Arnica gel is available in most pharmacies and online. Apply it 3 times daily to bruises and they usually fade in about 1 week. You can use it not only to treat bruises, but also for prevention.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.